Paediatric tricyclic antidepressant overdose
Friday, December 2, 2011
A case of paediatric tricyclic antidepressant (TCA) ingestion is discussed in this article. Ingestions, especially from TCAs, are potentially life-threatening, requiring prompt recognition and treatment. Successfully treating a TCA ingestion hinges on the recognition of both the availability of TCAs to the patient and the signs and symptoms of TCA ingestion. Unfortunately, once TCA ingestion is identified, there is variability in management by emergency medical services (EMS), leading to variability in outcomes. The diagnosis and management of TCA ingestion are reviewed in this case study, as well as barriers that prehospital care providers encounter in diagnosing and treatment.
Subscribe to get full access to the Journal of Paramedic Practice
Thank you for vising the Journal of Paramedic Practice and reading our archive of expert clinical content. If you would like to read more from the only journal dedicated to those working in emergency care, you can start your subscription today for just £48.
Reading the Journal of Paramedic Practice counts towards your professional development
Develop your career
We provide professional information dedicated to paramedics covering training, education and jobs
Get the latest clinical information to ensure you are aware of the latest think and best practice in paramedicne
Already registered? - Sign in here